Hail, Licking
- When
- June 4, 1:36 PM EST to 1:38 PM EST
- Where
- Licking County, 0.77 mi S of Newark
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.059, -82.402
Strong to severe thunderstorms developed ahead of a cold front dropping south from Lake Erie.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Strong to severe thunderstorms developed ahead of a cold front dropping south from Lake Erie.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 4, 12:57 PM EST, 39 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 157 PM EDT Sun Jun 4 2017 .SYNOPSIS... A cold front forming near Lake Erie will drop to Northern Ohio today, before traveling south across Ohio on Monday. The front will provide focus for showers and thunderstorms as it pushes through the area. Cooler and drier weather is forecast for Tuesday under high pressure. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... East-west axis of moisture convergence extends across the northern part of the forecast area north of I-70. This coincides with the better instability in the area. So convection is developing in this region. Recent HRRR/RAP runs continue to suggest that this activity will track east and diminish later this afternoon with a refocusing of convection further north. Forecast highs look on track. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Cold front will be moving slowly to Central Ohio tonight. Convection will decrease in intensity and coverage with loss of daytime heating. For Monday, the front will gradually progress south to the vicinity of the Ohio River. This will allow the chance for showers and thunderstorms to persist through the day. Additional showers and thunderstorms may develop in a swath of short wave energy over Kentucky. Rather weak wind fields in a marginally unstable environment suggest a low severe weather threat. Minor flooding may be observed due to the slow frontal movement and weak wind flow allowing slow moving cells. Temperatures will exhibit a cooling trend due to cold advection, clouds and precip, with highs reaching around 80. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Surface cold front to drop south through the Ohio Valley Monday evening. Therefore, will linger low chance pops across the far southeast. Large elongated mid/upr level low to drop south from the eastern Great Lakes into the upper Ohio Valley at mid week. Model solutions have trended west with this feature. Will show low chance pops acrs the north and east Tuesday afternoon. Have trended Tuesdays temperatures a little cooler with highs from near 70 north to 75 south. Mid level s/w expected to rotate around this elongated low Wednesday which will keep a chance of showers in the forecast mainly during the afternoon. The best chance of a shower will occur over the far eastern counties. Under the influence of this low temperatures will continue below normal with highs on Wednesday generally in the lower 70s. Model solutions differ on timing regarding the mid level low shifting east. Have trended slower but will keep Thursday dry at this time. Expect highs in the mid 70s. Uncertainty increases with model solutions differing on timing of mid level s/w and associated front toward the end of the week. Have limited mention of pcpn to slight chance Friday with the approach of this front. Temperatures to warm up some with Fridays highs expected to be in the upper 70s to around 80. This front looks to stall out across the southern Great Lakes with mid level ridge building in next weekend. Solution timing differences continue but at this time have maintained a dry forecast Saturday. Slow warm up to continue with Saturdays forecast highs in the lower 80s. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Scattered to broken high-based cumulus will prevail during the early part of the TAF period. Convection is developing north of the Dayton and Columbus terminals. This activity is expected to track east but will have to continue to monitor trends in case this may affect one of those airports early. There will be another chance of showers and thunderstorms at these locations after 09Z, but at this point the probability is too low to include any mention in the TAFs. Otherwise, VFR conditions will prevail. An approaching cold front late in the period will result in veering winds. OUTLOOK...No significant weather. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM... SHORT TERM...Coniglio LONG TERM...AR AVIATION...
Hazardous Weather Outlook National Weather Service Wilmington OH 526 AM EDT Sun Jun 4 2017 OHZ026-034-035-042>046-051>056-050930- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking- 526 AM EDT Sun Jun 4 2017 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Showers and thunderstorms may occur this afternoon and evening. A few of the thunderstorms could be severe with damaging winds the primary threat. In addition, locally heavy rainfall could cause some minor flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082- 088-050930- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 526 AM EDT Sun Jun 4 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The Cincinnati radar (KILN), 141 km away, was scanning. The volume nearest the first event began at 18:35 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
One large tree was knocked down in the Richwood area.
A tree was knocked down near the intersection of Hayes and South Boggs Streets.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2017Every state in 2017This day in weather historyWarnings in Ohio, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 692073, 692071, 692072.